Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 163, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 2, 2000, 8:27 PM CDT for Pike County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2000, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 2, 2000, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pike County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 030131 SVRNEW MSC113-030215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 827 PM CDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 915 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EXTENDED FROM HOLMESVILLE TO LEGGETT TO BETWEEN MAGNOLIA AND CHATAWA. THIS THUNDERSTORM WAS MOVING SOUTH AT 10 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCXY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:45 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Aug 2, 2:45 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT TUE AUG 02 2000 SATELLITE WATER VAPOR IMAGERY SHOWS THE NORTHWEST PORTION OF THE AREA NEAR THE EDGE OF AN UPPER LEVEL DRY SLOT. ANIMATION INDICATES CONVERGENCE OVER THE CENTRAL GULF COAST. DEEP SOUTH SOUTHWEST FLOW IS EXPECTED TO CONTINUE OVER THE WATCH AREA THROUGH FRIDAY. UPPER LEVEL MOISTURE SHOULD INCREASE AGAIN THURSDAY. THE 500 TROF IS EXPECTED TO REMAIN OVER THE STATE THROUGH FRIDAY. THE ATMOSPHERE REMAINS UNSTABLE. SOLAR HEATING IS EXPECTED TO BE SUFFICIENT TO TRIGGER CONVECTION AGAIN ON THURSDAY. THE ACTIVITY IS EXPECTED TO BE MORE NUMEROUS ACROSS THE SOUTHEAST PORTION OF THE AREA THAN THE NORTHWEST. POPS APPEAR A LITTLE ON THE HIGH SIDE FOR TONIGHT AND A LITTLE HIGH FOR THE NORTHWEST PORTION OF THE AREA. WILL ADJUST ACCORDINGLY. TEMPERATURES APPEAR REASONABLE AND WILL MAKE ONLY MINOR ADJUSTMENTS. FOR THE OUTLOOK EXPECT LITTLE CHANGE WITH A CHANCE OF CONVECTION DURING THE DAY HOURS THEN DECREASING AT NIGHT. TEMPERATURES WILL REACH NEAR 90 DURING THE DAY WITH LOWS IN THE LOW TO MID 70S. MCB 73/89/73/90 2423 BTR 72/89/72/90 2423 MSY 72/88/73/90 2624 GPT 74/87/74/89 2624 .NEW...NONE LA...NONE MS...NONE. 23
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.